Font Size
A
A
A
1

Medicines and Other Substances That Can Cause Symptoms of Depression


Topic Overview

Many medicines and other substances can cause changes in how we feel. Medicines that can cause symptoms of depression include:

Symptoms of depression can also be caused by the use of or withdrawal from alcohol and illegal drugs, such as cocaine, amphetamines (methamphetamines, crystal meth, or crack), heroin, and cannabis (marijuana).

If you think that your feelings of depression may be caused by a medicine:

  • Call the doctor who prescribed the medicine, to find out whether you should stop taking it or take a different one.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
1

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.





Medical Dictionary